Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 384, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 22, 2000, 4:10 AM CDT for Canadian County, Kingfisher County, Oklahoma. It was in force for 50 min. 9 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 22, 2000, 4:10 AM CDT (09:10 UTC)
- Expired
- Jul 22, 2000, 5:00 AM CDT
- In force
- 50 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Canadian County, OK, Kingfisher County, OK
The radar
The Norman radar (KTLX), 83 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 4:10 AM CDT | Thunderstorm Wind 58 M | Kingfisher, OK | Wind was measured by the Oklahoma mesonet. |
| Jul 22, 4:15 AM CDT | Thunderstorm Wind 52 E | El Reno, OK | |
| Jul 22, 4:15 AM CDT | Thunderstorm Wind 62 M | Kingfisher, OK | Wind was measured by the Oklahoma mesonet. |
| Jul 22, 4:15 AM CDT | Thunderstorm Wind | Piedmont, OK | The roof of a barn was blown off at the intersection of Fina Drive and Andy Avenue, and a garage door was blown inward. |
| Jul 22, 4:15 AM CDT | Thunderstorm Wind | Okarche, OK | Large tree limbs were downed. |
| Jul 22, 4:15 AM CDT | Thunderstorm Wind | Okarche, OK | Large tree limbs were downed. |
| Jul 22, 4:15 AM CDT | Thunderstorm Wind | Yukon, OK | Trees were downed, and an awning was damaged near Yukon Lumberyard. |
| Jul 22, 4:20 AM CDT | Thunderstorm Wind 59 M | Kingfisher, OK | Wind was measured by the Oklahoma mesonet. |
| Jul 22, 4:25 AM CDT | Thunderstorm Wind 54 M | Kingfisher, OK | Wind was measured by the Oklahoma mesonet. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 12:00 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1398 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
317 WUUS54 KOUN 220913 SVROKC OKC017-073-221000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 410 AM CDT SAT JUL 22 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS EXTENDED THE * SEVERE THUNDERSTORM WARNING FOR... CANADIAN COUNTY IN CENTRAL OKLAHOMA CENTRAL AND EASTERN KINGFISHER COUNTY IN CENTRAL OKLAHOMA * UNTIL 500 AM CDT * AT 410 AM CDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS OVER MOST OF CANADIAN AND KINGFISHER COUNTIES MOVING EAST-SOUTHEAST AT 40 MPH. * LOCATIONS IN THE WARNING INCLUDE CALUMET...CONCHO...DOVER...EL RENO...HENNESSEY...KINGFISHER...MUSTANG...OKARCHE...PIEDMONT... UNION CITY AND YUKON THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PARTICULARLY DAMAGING WINDS UP TO 90 MILES AN HOUR. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED. LAT...LON 3614 9805 3542 9816 3538 9771 3616 9771 WR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:30 AM CDT, 40 minutes earlier.
Area forecast discussion, Jul 22, 3:30 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 330 AM CDT SAT JUL 22 2000 NEXT MCS IN THE SERIES CONTS TO MOVE SE ALONG THETA-E RIDGE ACROSS CWA EARLY THIS MORNING. PREVIOUS FORECAST HAD GOOD HANDLE ON THIS. TODAYS FORECAST WILL BE WEIGHTED HEAVILY ON PREVIOUS PACKAGE AND THE LATEST RADAR AND SATELLITE TRENDS. OTHERWISE NOT MUCH TO CHANGE. COULD SEE A SIMILAR SETUP TONIGHT...BUT TRAJECTORIES LOOK TO KEEP THE NEXT ONE EVEN FARTHER WEST. UPPER RIDGE CONT TO BUILD NORTH ACROSS ROCKIES WITH A MORE NORTH/SOUTH ORIENTED FLOW. ALTHOUGH CHANCES GET LOWER AS WE GO THROUGH EXTENDED TIME FRAME WILL KEEP POPS GOING THROUGH SUNDAY EVERYWHERE AS PER PREVIOUS FORECAST. WITH TIME MEDIUM RANGE MODELS WANT TO BEGIN TO SHIFT THE RIDGE BACK EAST INTO CENTRAL/SOUTHERN PLAINS WHICH WOULD MEAN RETURN TO HOT AND DRIER CONDITIONS BY WEEKS END AND WILL TREND THAT WAY. HOPE TO SEE NEWEST MRF BEFORE ISSUANCE TIME...OTHERWISE NO MAJOR CHANGES ANTICIPATED TO EXTENDED. FCSTID = 30 PRELIMINARY CCF NUMBERS... OKC 85 66 86 68 / 60 40 40 20 HBR 90 67 90 68 / 40 40 30 30 SPS 94 69 93 70 / 40 40 30 20 GAG 85 64 87 66 / 40 40 30 30 PNC 85 67 87 68 / 50 40 30 30 DUA 87 67 89 69 / 70 40 40 20 .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Jul 21, 11:37 PM CDT, 4 hours 33 minutes before
OKZ004>048-050>052-TXZ083>090-220630- THUNDERSTORM OUTLOOK...UPDATED... NATIONAL WEATHER SERVICE NORMAN OK 1137 PM CDT FRI JUL 21 2000 THERE IS A MODERATE RISK SEVERE THUNDERSTORMS OVERNIGHT ACROSS PORTIONS OF NORTHERN AND CENTRAL OKLAHOMA...TO THE WEST AND NORTH OF A LINE FROM MEDFORD...TO CHANDLER...TO CHICKASHA...TO ERICK. THERE IS A SLIGHT RISK OF SEVERE STORMS EVERYWHERE ELSE NORTH OF THE RED RIVER. DISCUSSION...A CLUSTER OF SEVERE THUNDERSTORMS RAPIDLY INTENSIFYING AT 1130 PM ACROSS KANSAS WILL MOVE RAPIDLY SOUTHEAST AT 40 TO 50 MPH ACROSS MUCH OF OKLAHOMA OVERNIGHT TONIGHT. THUNDERSTORMS WILL PUSH INTO NORTHWEST OKLAHOMA BETWEEN MIDNIGHT AND 1 AM...AND SHOULD APPROACH INTERSTATE 40 BY BETWEEN 3 AM AND 4 AM. DAMAGING WIND GUSTS FROM 60 TO 90 MPH WILL BE THE PRIMARY THREAT FROM THIS CLUSTER OF STORMS. AT THIS TIME IT APPEARS THAT THE AREAS MOST AT RISK FOR SEEING THE WORST OF THE STORMS WILL BE ALONG A 60 MILE WIDE CORRIDOR CENTERED ROUGHLY FROM BUFFALO...TO WOODWARD...TO WATONGA AND WEATHERFORD...TO CHICKASHA AND ANADARKO. EMERGENCY MANAGER AND STORM SPOTTER ACTIVATION WILL BE REQUIRED OVERNIGHT TONIGHT ACROSS MUCH OF NORTHERN AND CENTRAL OKLAHOMA. MILLER
Local storm report, Jul 22, 2:35 AM CDT, 1 hour 35 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
235 AM CDT SAT JUL 22 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 AM 20 NNE MOORELAND OK 87 MPH WIND GUST
07/22/00 WOODWARD MEASURED BY FREEDOM MESONET
SITE WHICH IS IN WOODWARD
CO.
TLThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:02 AM CDT | Severe Thunderstorm Warning | OUN | Harper | 43 min |
| Jul 22, 1:38 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 52 min |
| Jul 22, 1:43 AM CDT | Severe Thunderstorm Warning | OUN | Woods | 57 min |
| Jul 22, 2:18 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 47 min |
| Jul 22, 2:26 AM CDT | Severe Thunderstorm Warning | OUN | Major, Woodward | 49 min |
| Jul 22, 3:04 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 41 min |
| Jul 22, 3:09 AM CDT | Severe Thunderstorm Warning | OUN | Blaine | 51 min |
| Jul 22, 3:13 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Major | 47 min |
| Jul 22, 3:20 AM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 40 min |
| Jul 22, 3:23 AM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 52 min |
| Jul 22, 3:31 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 49 min |
| Jul 22, 3:49 AM CDT | Severe Thunderstorm Warning | OUN | Logan | 41 min |
| Jul 22, 3:57 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Noble | 48 min |
| Jul 22, 4:03 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Custer, Washita | 42 min |
| Jul 22, 4:06 AM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 39 min |
| Jul 22, 4:20 AM CDT | Severe Thunderstorm Warning | OUN | Grady | 50 min |
| Jul 22, 4:25 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 60 min |
| Jul 22, 4:34 AM CDT | Severe Thunderstorm Warning | OUN | Logan, Payne | 41 min |
| Jul 22, 4:40 AM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 35 min |
| Jul 22, 4:51 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 49 min |
| Jul 22, 5:08 AM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 52 min |
| Jul 22, 5:16 AM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 49 min |
| Jul 22, 5:37 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 38 min |
| Jul 22, 5:37 AM CDT | Severe Thunderstorm Warning | OUN | Garvin | 38 min |
| Jul 22, 5:45 AM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 55 min |
| Jul 22, 5:45 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 55 min |
| Jul 22, 5:49 AM CDT | Severe Thunderstorm Warning | OUN | Murray, Pontotoc | 51 min |
| Jul 22, 6:05 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain | 35 min |
| Jul 22, 6:05 AM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 35 min |
| Jul 22, 6:12 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston | 48 min |
| Jul 22, 6:26 AM CDT | Severe Thunderstorm Warning | OUN | Coal | 49 min |
| Jul 22, 6:39 AM CDT | Severe Thunderstorm Warning | OUN | Murray, Pontotoc | 36 min |
| Jul 22, 6:45 AM CDT | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 60 min |
| Jul 22, 6:45 AM CDT | Severe Thunderstorm Warning | OUN | Atoka | 60 min |
| Jul 22, 6:58 AM CDT | Severe Thunderstorm Warning | OUN | Johnston | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.